Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 13, NWS Tampa Bay, FL

May 22, 2015Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 22, 2015, 7:49 PM EDT for Polk County, Florida. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2015, 7:49 PM EDT (23:49 UTC)
Expired
May 22, 2015, 8:30 PM EDT
In force
41 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Polk County, FL

The radar

The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 7:54 PM EDTHAIL 14 Sse Lake Wales, FLQUARTER SIZED HAIL REPORTED NEAR CROOKED LAKE STATE PARK.
May 22, 8:00 PM EDTHAIL 15 Wsw Haines City, FLQUARTER SIZED HAIL REPORTED IN WINTER HAVEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS52 KTBW 222349
SVRTBW
FLC105-230030-
/O.NEW.KTBW.SV.W.0013.150522T2349Z-150523T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
749 PM EDT FRI MAY 22 2015

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL POLK COUNTY IN CENTRAL FLORIDA...

* UNTIL 830 PM EDT

* AT 749 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR WINTER HAVEN...AND MOVING
  NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINTER HAVEN...HAINES CITY...LAKE WALES...AUBURNDALE...JAN PHYL
  VILLAGE...FUSSELS CORNER...LAKE ALFRED...CROOKED LAKE PARK...
  DUNDEE...FROSTPROOF...EAGLE LAKE...LAKE HAMILTON...HILLCREST
  HEIGHTS...HIGHLAND PARK...LAKE WALES MUNICIPAL AIRPORT...WAHNETA...
  WAVERLY...INWOOD...CYPRESS GARDENS AND BABSON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2773 8137 2769 8168 2808 8183 2813 8157
TIME...MOT...LOC 2349Z 155DEG 14KT 2798 8170 

$$

RD
2 follow-up statements
747 
WWUS52 KTBW 230013
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
813 PM EDT FRI MAY 22 2015

FLC105-230030-
/O.CON.KTBW.SV.W.0013.000000T0000Z-150523T0030Z/
POLK FL-
813 PM EDT FRI MAY 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL POLK COUNTY...

AT 812 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR AUBURNDALE...MOVING NORTHWEST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
WINTER HAVEN...HAINES CITY...LAKE WALES...AUBURNDALE...JAN PHYL
VILLAGE...FUSSELS CORNER...LAKE ALFRED...DUNDEE...EAGLE LAKE...LAKE
HAMILTON...WAHNETA...WAVERLY...INWOOD...CYPRESS GARDENS AND WINTER
HAVEN AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2793 8147 2788 8175 2808 8183 2813 8157
TIME...MOT...LOC 0012Z 155DEG 14KT 2806 8174 

$$
631 
WWUS52 KTBW 230029
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
829 PM EDT FRI MAY 22 2015

FLC105-230039-
/O.EXP.KTBW.SV.W.0013.000000T0000Z-150523T0030Z/
POLK FL-
829 PM EDT FRI MAY 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY WILL
EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2793 8147 2788 8175 2808 8183 2813 8157
TIME...MOT...LOC 0025Z 155DEG 14KT 2806 8174 

$$

RD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:45 PM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, May 22, 3:45 PM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
345 PM EDT FRI MAY 22 2015

.SHORT TERM (TONIGHT-SATURDAY)...
THE FRONTAL BOUNDARY IN PLACE ACROSS THE AREA WILL WASH OUT
TONIGHT WITH HIGH PRESSURE BUILDING IN FROM THE NORTH THROUGH
SATURDAY. SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG THE SEA
BREEZE BOUNDARY ACROSS THE SOUTHERN HALF OF THE AREA AND WILL
INCREASE IN COVERAGE THROUGH THE REST OF THE EVENING. POPS WILL BE
A BIT HIGHER FOR SATURDAY AFTERNOON WITH THE GREATEST CHANCES
SOUTH. EASTERLY FLOW WILL BE IN PLACE FOR SATURDAY WITH A WEAKER
AFTERNOON SEA BREEZE DEVELOPING...ALLOWING FOR SHOWERS AND
THUNDERSTORMS TO DEVELOP IN THE AFTERNOON AND PUSH BACK TOWARDS
THE GULF COAST IN THE EVENING. TEMPERATURES WILL BE IN THE
70S...WITH UPPER 60S ACROSS PORTIONS OF THE NATURE COAST.

.LONG TERM (SATURDAY NIGHT-THURSDAY)...
THE UPPER-LEVEL PATTERN FOR THE END OF THE WEEKEND FEATURES
TROUGHING OVER THE WESTERN PART OF THE COUNTRY WITH A RIDGE OVER THE
SOUTHEASTERN U.S. AT THE SURFACE...HIGH PRESSURE STARTS OUT OVER THE
EASTERN SEABOARD...WITH AN EASTERLY WIND FLOW OVER THE FORECAST
AREA. THIS WILL LEAD TO THE BEST CHANCES FOR AFTERNOON SHOWERS AND
THUNDERSTORMS CLOSER TO THE GULF COAST ON SUNDAY AS THERE WILL BE
ENHANCED CONVERGENCE DUE TO THE WEST COAST SEA BREEZE AND MEAN
EASTERLY FLOW. THE UPPER RIDGE WILL SHIFT EAST AND WEAKEN SOME
THROUGH MONDAY AND TUESDAY AS A SHORTWAVE MOVES THROUGH THE CENTRAL
PLAINS...WHILE THE POSITION OF THE SURFACE HIGH KEEPS AN EASTERLY
SYNOPTIC FLOW IN PLACE THROUGH THE PERIOD. WE WILL AGAIN SEE THE
HIGHEST RAIN CHANCES CLOSER TO THE COAST ON MONDAY BUT THEN BY
TUESDAY AND THROUGH THURSDAY...GLOBAL MODELS CONTINUE TO SHOW DRIER
AIR WORKING ITS WAY OVER THE REGION FROM THE EAST...SO RAIN CHANCES
WILL BE ON THE LOW SIDE THROUGH MID-WEEK.

&&

.AVIATION...
VFR WILL PREVAIL...BUT SOME BRIEF MVFR PERIODS MAY BE POSSIBLE IN
SCATTERED SHOWERS AND THUNDERSTORMS. NW WINDS WILL BECOME LIGHT
AND VARIABLE OVERNIGHT THEN BECOME EASTERLY FOR SATURDAY.

&&

.MARINE...
A FRONTAL BOUNDARY WILL GRADUALLY DISSIPATE ACROSS
THE AREA TONIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE AREA
FROM THE NORTH AND SHIFT WINDS TO THE EAST AND SOUTHEAST FOR
SATURDAY THROUGH TUESDAY. EVENING EASTERLY WIND SURGES MAY CREATE
A FEW HOURS OF SCEC OR SCA CONDITIONS EACH NIGHT.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  93  75  89 /  20  60  60  50
FMY  73  93  73  89 /  50  60  60  40
GIF  73  92  74  89 /  40  40  40  30
SRQ  72  93  74  88 /  30  60  60  30
BKV  70  92  71  88 /  20  50  40  50
SPG  77  92  77  88 /  20  60  60  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER/MARINE...24/HUBBARD
LONG TERM/DECISION SUPPORT...05/CARLISLE
Hazardous weather outlook, May 22, 4:48 AM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
448 AM EDT FRI MAY 22 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-230900-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
448 AM EDT FRI MAY 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SUFFICIENT LOW LEVEL MOISTURE COMBINED WITH A FRONTAL TROUGH
SINKING SOUTH THROUGH THE REGION AND THE SEA BREEZE
CIRCULATIONS WILL SUPPORT SCATTERED THUNDERSTORM DEVELOPMENT
TODAY. THE BEST COVERAGE OF STORMS TODAY IS EXPECTED TO BE OVER
INTERIOR LOCATIONS SOUTH OF THE I 4 CORRIDOR AND EAST OF THE
I 75 CORRIDOR DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS. THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...FREQUENT DEADLY LIGHTNING
STRIKES...HEAVY RAINS...AND SMALL HAIL AS THEY MOVE TO THE SOUTH
AND SOUTHEAST AROUND 10 MPH. REMEMBER IF THUNDER IS HEARD OR
LIGHTNING IS OBSERVED MOVE INDOORS IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
ADEQUATE LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING AND
THE SEA BREEZE BOUNDARIES WILL SUPPORT SCATTERED THUNDERSTORMS
THROUGH THE UPCOMING HOLIDAY WEEKEND...WITH AN EAST TO SOUTHEAST
STEERING FLOW FAVORING HIGHEST COVERAGE OF STORMS ALONG THE
FLORIDA WEST COAST EACH DAY DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
STRONG GUSTY WINDS...FREQUENT LIGHTNING STRIKES...HEAVY
RAINS...AND SMALL HAIL. THUNDERSTORMS CHANCES WILL DECREASE
TUESDAY THROUGH THURSDAY AS DRIER AIR MOVES INTO THE REGION.

...MARINE IMPACTS...
STRONG HIGH PRESSURE BUILDING IN NORTH OF FLORIDA WILL BRING
AN INCREASING EASTERLY WIND FLOW ACROSS THE GULF WATERS DURING
THE UPCOMING WEEKEND AND INTO EARLY NEXT WEEK. THESE INCREASING
WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
OPERATORS...ESPECIALLY DURING THE LATE NIGHT AND EARLY MORNING
HOURS AND MARINERS SHOULD EXERCISE CAUTION IF PLANNING ANY
TRIPS INTO THE GULF DURING THE UPCOMING HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

In the hours before

Special weather statement, May 22, 3:18 PM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
318 PM EDT FRI MAY 22 2015

FLZ061-160-162-260-221945-
COASTAL CHARLOTTE-COASTAL SARASOTA-INLAND SARASOTA-DESOTO-COASTAL
SARASOTA-COASTAL CHARLOTTE-
318 PM EDT FRI MAY 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES...

AT 317 PM EDT...A STRONG THUNDERSTORM WAS OVER NORTH PORT...MOVING
NORTHEAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...PORT CHARLOTTE...LAKE SUZY...MURDOCK...WARM MINERAL
SPRINGS AND EL JOBEAN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2699 8232 2719 8228 2707 8201 2698 8211
      2699 8212 2697 8212 2694 8216
TIME...MOT...LOC 1917Z 205DEG 5KT 2701 8221
Special weather statement, May 22, 3:44 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
344 PM EDT FRI MAY 22 2015

FLZ265-222015-
INLAND LEE-INLAND LEE-
344 PM EDT FRI MAY 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LEE COUNTY...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS OVER CHARLESTON PARK...OR
NEAR LEHIGH ACRES...MOVING EAST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEHIGH ACRES...CHARLESTON PARK...OLGA AND ALVA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2637 8171 2675 8167 2676 8166 2676 8157
      2643 8156 2642 8158 2642 8165 2632 8166
      2632 8169
TIME...MOT...LOC 1944Z 282DEG 6KT 2667 8159
Special weather statement, May 22, 5:04 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
504 PM EDT FRI MAY 22 2015

FLZ262-265-222130-
INLAND LEE-INLAND CHARLOTTE-
504 PM EDT FRI MAY 22 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CHARLOTTE
COUNTY...

AT 503 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR BABCOCK
RANCH...OR 18 MILES NORTHWEST OF LABELLE...MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BABCOCK RANCH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2703 8189 2703 8156 2677 8157 2677 8174
TIME...MOT...LOC 2103Z 165DEG 31KT 2694 8166

RD
Special weather statement, May 22, 5:46 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
546 PM EDT FRI MAY 22 2015

FLZ056-061-165-255-262-265-222230-
INLAND LEE-COASTAL LEE-INLAND LEE-INLAND MANATEE-INLAND
CHARLOTTE-DESOTO-HARDEE-
546 PM EDT FRI MAY 22 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DESOTO...NORTHEASTERN
LEE...EASTERN CHARLOTTE...SOUTHWESTERN HARDEE AND EAST CENTRAL
MANATEE COUNTIES...

AT 544 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS FROM NEAR ONA
SOUTHWARD ARCADIA AND INTO FT MYERS...NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT MYERS...BONITA SPRINGS...ARCADIA...WAUCHULA...LEHIGH ACRES...
OLGA...BABCOCK RANCH...BUCKINGHAM...THREE OAKS...ONA...EAST DUNBAR...
SOUTHWEST FLORIDA AIRPORT...SAN CARLOS PARK...SOUTHEAST ARCADIA...
BABCOCK WEBB WMA...CHARLESTON PARK...ZOLFO SPRINGS...LIMESTONE...
BROWNVILLE AND NOCATEE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2635 8185 2635 8186 2636 8185 2637 8185
      2706 8186 2729 8206 2757 8213 2755 8176
      2699 8156 2643 8156 2642 8166 2632 8166
      2632 8181
TIME...MOT...LOC 2144Z 162DEG 58KT 2714 8175

RD
Special weather statement, May 22, 6:06 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
606 PM EDT FRI MAY 22 2015

FLZ061-222230-
DESOTO FL-
606 PM EDT FRI MAY 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DESOTO COUNTY UNTIL
630 PM EDT...

AT 606 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF SOUTHEAST ARCADIA...OR 11 MILES SOUTHEAST OF ARCADIA.
THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DESOTO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2705 8166 2705 8174 2722 8177 2721 8158
TIME...MOT...LOC 2206Z 198DEG 3KT 2714 8170

TPB
Special weather statement, May 22, 7:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
718 PM EDT FRI MAY 22 2015

FLZ052-056-057-061-262-230000-
HIGHLANDS-POLK-INLAND CHARLOTTE-DESOTO-HARDEE-
718 PM EDT FRI MAY 22 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DESOTO...
EASTERN HARDEE...HIGHLANDS AND SOUTH CENTRAL POLK COUNTIES...

AT 718 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 7 MILES NORTHWEST
OF LAKE PLACID...MOVING SOUTH AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEBRING...AVON PARK...LAKE PLACID...SEBRING REGIONAL AIRPORT...
VENUS...SYLVAN SHORES...CROOKED LAKE PARK...FROSTPROOF...HILLCREST
HEIGHTS...CREWSVILLE...PLACID LAKES...LAKE JOSEPHINE...ARCHBOLD...
AVON PARK EXECUTIVE AIRPORT...SEBRING SHORES AND BABSON PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2703 8156 2699 8157 2699 8161 2773 8170
      2785 8156 2765 8134 2704 8126
TIME...MOT...LOC 2318Z 016DEG 22KT 2736 8147

RD

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:18 PM EDTSpecial Weather StatementTBWCharlotte27 min
May 22, 3:44 PM EDTSpecial Weather StatementTBWLee31 min
May 22, 5:04 PM EDTSpecial Weather StatementTBWCharlotte26 min
May 22, 5:46 PM EDTSpecial Weather StatementTBWDeSoto, Hardee44 min
May 22, 6:06 PM EDTSpecial Weather StatementTBWDeSoto24 min
May 22, 7:18 PM EDTSpecial Weather StatementTBWHighlands42 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.